Lesson 3 Chapter Questions

  1. For the client taking epinephrine, the nurse realizes there is a possible drug interaction w/which drug?
    a. Albuterol (Proventil)
    b. Metoprolol (Lopressor)
    c. Bethanechol (Urecholine)
    d. Tolterodine Tartrate (Detrol)
    Metoprolol (Lopressor)
  2. The nurse will monitor the client taking albuterol (Proventil) for which condition?



    B. Palpitations
  3. A client is prescribed Metroprolol (Lopressor) to treat HTN.  It is important for the nurse to monitor the client for which condition?



    C. Bradycardia
  4. Atenolol (Tenormin) is prescribed for a client.  The nurse realizes that this drug is a beta-adrenergic blocker & that this drug classification is contraindicated for clients w/which condition?



    D. Cardiogenic shock
  5. The nurse realizes that beta1 receptor stimulation is differentiated from beta2 stimulation, in that stimulation of beta1 receptors leads to which condition?



    B. ^ myocardial contractility
  6. A client is given epinephrine (Adrenalin), an adrenergic agonist (sympathomimetic).  The nurse should monitor the client for which condition?



    A. ^ BP
  7. The nurse is administering atenolol (Tenormin) to a client.  Which concurrent drug does the nurse expect to most likely cause an interaction?



    B. an NSAID (ie. aspirin)
  8. A client is receiving bethanechol (Urecholine).  The nurse realizes that the action of this drug is to treat:



    C. Urinary retention
  9. The nurse teaches the client receiving atropine to expect which s/e?



    B. Blurred vision
  10. When Benztropine (Cogentin) is ordered for a client, the nurse acknowledges that this drug in an effective Tx for which condition?



    D. Parkinsonism
  11. Dicyclomine (Bentyl) is an anticholinergic, which the nurse realizes is given to Tx which condition?



    C. IBS
  12. The nurse realizes that cholinergic agonists mimic which parasympathetic neurotransmitter?



    D. Acetylcholine
  13. The nurse is administering a cholinergic agonist & should know that the expected cholinergic effects include which of the following?



    B. ^ Pupil constriction
  14. When the client has a cholinergic overdose, the nurse anticipates administration of which drug as the antidote?



    A. Atropine
  15. When a 12-yr old child is prescribed methylphenidate (Ritalin), which is most important for the nurse to monitor?



    D. Child's Height & weight
  16. Several children are admitted for Dx w/possible ADHD.  Which is most important for the nurse to observe?



    C. a boy w/an inability to complete tasks
  17. A client is taking benzphetamine (Didrex).  The nurse teaches the client which information about this drug?



    A. It may lead to hypotension
  18. The nurse monitoring a client for methylphenidate (Ritalin) withdrawal should observe the client for which condition?



    B. Weakness
  19. The nurse teaches a client about which common s/e of analeptics?



    A. Nervousness
  20. the nurse who is teaching the client to self-administer meds explains to the client that which drug treats narcolepsy?



    D. Modafinil
  21. A newborn client is in respiratory distress.  The nurse anticipates preparation for which med to be given?



    C. Theophylline
  22. It is important for the nurse teaching the client regarding secobarbital (Seconal) to include which info about Seconal?



    A. It's a short-acting drug that may cause one to awaken early in the morning.
  23. A client taking lorazepam (Ativan) asks the nurse how this drug works.  The nurse should respond by stating that it is a benzodiazepine that acts by which mechanism?



    C. ^the action of the inhibitory neurotransmitter GABA to GABA receptors.
  24. A client is taking zolpidem (Ambien) for insomnia.  The nurse prepares a care plan that includes monitoring of the client for s/e or a/r of this drug.  Which is a s/e of zolpidem?



    C. Headache
  25. A client received spinal anesthesia.   Which is most important for the nurse to monitor?



    D. Hypotension & Headaches
  26. A nurse is teaching a client about zolpidem (Ambien).  Which is important for the nurse to include in the teaching of this drug?



    A. May lead to psychological dependence
  27. A client is taking triazolam (Halcion).  Which instructions about this drug are important for the nurse to include?



    A. Avoid alcohol & smoking to prevent rebound insomnia.
  28. A client is to receive consious sedation for a minor surgical procedure.  Which drug administration should the nurse expect?  (select all that apply)



    • A. Propofol (Diprivan) to sustain natural sleep.
    • c. Midazolam (Versed) to promote sedation & following of commands.
  29. The nurse realizes that facial grimacing, involuntary upward eye movement, & muscle spasms of the tongue & face are indicative of which condition?



    D. Acute dystonia
  30. The nurse understands that antipsychotics act in which way?



    A. By blocking actions of dopamine
  31. An antipsychotic agent, fluphenazine (Prolixin), is ordered for a client w/psychosis.  The nurse knows that this agent can lead to extrapyramidal symptoms (EPS) that may be treated w/which med?



    C. Benzatropine (Cogentin)
  32. An atypical antipsychotic is prescribed for a client w/psychosis.  The nurse understands that this category of medications includes which drug?



    D. Clozapine (Clozaril)
  33. The nurse is aware of which fact regarding lorazepam (Ativan)?



    A. It may cause confusion & blurred vision.
  34. A client is receiving haloperidol (Haldol).  Which nursing intervention(s) should the nurse perform? (select all that apply)
    a. Monitor vitals to detect bradycardia.
    b. Remain w/the client until medication is swallowed.
    c. Monitor vitals to detect orthostatic hypotension.
    d. Observe the client for acute dystonia, akathisia, & tardive dyskinesia.
    • b. Remain w/client until medication is swallowed.
    • c. Monitor vitals to detect orthostatic hypotension. 
    • d. Observe the client for acute dystonia, akathisia, & tardive dyskinesia.
  35. A client appears to have had an overdose of phenothiazines.  The nurse is aware that the potential Tx for phenothiazine OD includes which intervention(s)? (select all that apply)
    a. Gastric lavage
    b. Adequate hydration
    c. Maintaining an airway
    d. Fluphenazine (Prolixin)
    e. Risperidone (Risperdal)
    f. Activated charcoal andministration
    • a. Gastric lavage
    • b. Adequate hydration
    • c. Maintaining an airway
    • f. Activated charcoal administration
  36. A client is admitted w/bipolar affective disorder.  The nurse acknowledges that which med is used to Tx this disorder for some clients in place of lithium?



    B. Divalproex (Depakote)
  37. The nurse realizes that some herbs interact w/selective serotonin reuptake inhibitors (SSRI's).  Which herb interaction may cause sertotonin syndrome?



    D. St. John's wort
  38. A selective serotonin reuptake inhibitor (SSRI) is prescribed for a client.  The nurse knows that which drug is an SSRI?



    B. Paroxetine (Paxil)
  39. A client is taking tranylcypromine sulfate (Parnate) for depression.  What advice should the nurse include in the teaching plan for this med?



    B. Avoid beer & cheddar cheese.
  40. Which statement is true concerning lithium?



    D. Concurrent NSAIDs may ^lithium levels
  41. When a client is taking an antidepressasnt, what should the nurse do? (select all that apply)
    a. Monitor the client for suicidal tendencies.
    b. Observe the client for orthostatic hypotension
    c. Teach the client to take the drug w/food if GI distress occurs.
    d. Tell the client that the drug may not have full effectiveness for 1-2 weeks.
    e. Advise the client to maintain adequate fluid intake of 2L/day.
    • a. Monitor the client for suicidal tendencies.
    • b. Observe the client for orthostatic hypotension
    • c. Teach the client to take the drug w/food if GI distress occurs.
    • d. Tell the client that the drug may not have full effectiveness for 1-2 weeksl
  42. A client is taking lithium.  The nurse should be aware of the importance of which nursing intervention(s)? (select all that apply)
    a. Observe the client for motor tremors.
    b. Monitor the client for orthostatic hypotension
    c. Draw lithium blood levels immediately after a dose.
    d. Advise the client to drink 750mL/day of fluid in hot weather.
    e. Advise the client to avoid caffeinated foods & beverages, such as coffee, tea, colas & chocolate.
    f. Teach the client to take lithium w/meals to <GI irritation.
    • a. Observe the client for motor tremorsb.
    • b. Monitor the client for orthostatic hypotension
    • e. Advise the client to avoid caffeinated foods & beverages, such as coffee, tea, colas & chocolate.
    • f. Teach the client to take lithium w/meals to <GI irritation.
  43. The general sympathetic response to adrenergic drugs such as Epinephrine (Adrenalin) include which of the following?



    D. ^HR & constricting blood vessels
  44. The nurse is developing a teaching plan for a patient who is taking an anticholinergic drug such as benstropine (Cogentin).  which of the following s/e are common w/anticholinergic meds & would be appropriate teaching for this patient?



    A. Urinary retention
  45. You are providing teaching to your patient regarding CNS stimulants such as methylphenidate (Ritalin).  Which of the following is a s/e or a/r of Ritalin?



    A. Insomnia
  46. A client is d/c'd on the alpha blocker Doxazosin (Cardura).  You know that this med will have the physiological effect of arterial & venous dilation.  This effect will cause which one of the following?



    C. <BP
  47. The SNS is also referred to as which of the following?



    A. The "fight or flight" system
Author
Fyrcracker
ID
237220
Card Set
Lesson 3 Chapter Questions
Description
Chapters 18-21, 27 & 28
Updated